MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SAFETYGLIDE NEEDLES; SYRINGE, ANTISTICK

BD MEDICAL - DIABETES CARE SAFETYGLIDE NEEDLES; SYRINGE, ANTISTICK
Catalog Number 305950
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material#: 305950 batch#: 3289428 it was reported that the bd safetyglide needles had rust / corrosion.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.Email(s) attached issue - three packages with rusty needles item - 305950 lot - 3289428 po#1: 23840404.
 
Additional Manufacturer Narrative
Investigation summary: about 400 material# 305950 syringes with needle were received with the customer's complaint of rusty needles.The investigated samples included 4 opened trays with 7 unopened as well as 5 bags with needles inside.90 of the received needles had rust covering the entire needle surface.This verified the customer's complaint.None of the 7 unopened trays had rust on any of the needles.This is an extremely rare issue and the manufacturer's engineering team was notified.The needle is made of corrosive resistant stainless steel, but under special conditions (such as in the air containing chlorinated chemicals), the head of the needle core may rust.The manufacturing plant does not have the conditions to cause the defect in the production process.The root cause of this failure is unknown.
 
Event or Problem Description
Samples received.

Brand Name
SAFETYGLIDE NEEDLES
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20403263
Report Number1920898-2024-00147
Device Sequence Number14297615
Product Code MEG
UDI-Device Identifier00382903059508
UDI-Public(01)00382903059508
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305950
Device Lot Number3289428
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown